Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 169, NWS Shreveport, LA

August 27, 2002Harrison County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 27, 2002, 9:32 AM CDT for Harrison County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2002, 9:32 AM CDT (14:32 UTC)
Expired
Aug 27, 2002, 10:15 AM CDT
In force
43 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

The radar

The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 6:45 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS54 KSHV 271432
SVRSHV
TXC203-271515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 AM CDT TUE AUG 27 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS

* UNTIL 1015 AM CDT

* AT 930 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS NEAR THE WESTERN 
  BORDER OF HARRISON COUNTY...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HALLSVILLE AT 950 AM CDT

THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 1015 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 7:13 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 27, 7:13 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT TUE AUG 27 2002

SENT OUT AN UPDATE SHORTLY BEFORE SEVEN FOR SEVERE
THUNDERSTORM WATCH FOR EAST TEXAS...MCS CONTINUES TO
ROLL SOUTHEAST INSTEAD OF DROPPING SOUTH. THE LINE
IS WEAKENING SOME...HOWEVER WINDS IN EXCESS OF 60 MPH
HAVE OCCURRED WITH THE LINE OVER NIGHT.

IV

PREV NUMBERS...

SHV 96/71/96/70 1111
MLU 93/68/93/68 0000
TXK 95/70/95/69 1111
TYR 95/73/96/72 2111
LFK 96/72/96/70 2222

.SHV...NONE.

In the hours before

Local storm report, Aug 27, 9:25 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CDT TUE AUG 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0840 AM    QUITMAN                   TX   WIND DAMAGE
08/27/02   WOOD                           TREES AND POWER LINES
                                          DOWNED.  REPORT FROM
                                          SHERIFF OFFICE.

0843 AM    MOUNT VERNON              TX   WIND DAMAGE
08/27/02   FRANKLIN                       TREES AND POWER LINES
                                          DOWNED ALONG TX
                                          37...COUNTY ROAD 500...FM
                                          3357...TX 115.  REPORT
                                          FROM SHERIFF OFFICE.

VIII.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:23 AM CDTSevere Thunderstorm WarningSHVFranklin, Wood52 min
Aug 27, 8:48 AM CDTSevere Thunderstorm WarningSHVCamp, Upshur57 min
Aug 27, 9:13 AM CDTSevere Thunderstorm WarningSHVGregg, Smith62 min
Aug 27, 9:27 AM CDTSevere Thunderstorm WarningSHVCherokee, Rusk63 min
Aug 27, 9:51 AM CDTSevere Thunderstorm WarningSHVPanola54 min
Aug 27, 10:21 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Shelby54 min
Aug 27, 10:51 AM CDTSevere Thunderstorm WarningSHVAngelina, San Augustine54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.